MAUDE Adverse Event Report: COVIDIEN LLC (SHANGHAI) 20CM PERCUTANEOUS ANTENNA X1; ABALTION ANTENNA

COVIDIEN LLC (SHANGHAI) 20CM PERCUTANEOUS ANTENNA X1; ABALTION ANTENNA
Model Number CA20L1
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Covidien reference#: (b)(4).Date of initial report: 03/17/2016.Evaluation of the incident antenna confirmed it was broken.The break is consistent with the antenna exceeding the shaft bend radius limit.Review of the manufacturing records for the reported lot number confirmed the lot was released meeting all specifications.No trend has been identified for this failure mode.
 
Event or Problem Description
The customer reported that the device was being positioned within a lesion which the surgeon wished to thermally ablate and the device snapped at the junction of the shaft and the antenna handle.The device was removed without activation.The antenna broke during placement but did not separate until after it was removed from the patient.The patient was large (high bmi) and required a longer probe to access the liver lesion.There was no injury to the patient.No medical intervention was required.They used another probe to correct the problem and it worked without further consequence.

Brand Name
20CM PERCUTANEOUS ANTENNA X1
Common Device Name
ABALTION ANTENNA
Manufacturer (Section D)
COVIDIEN LLC (SHANGHAI)
10 bldg, no.789 puxing rd
shanghai 20111 4
CH  201114
MDR Report Key5508653
Report Number3006451981-2016-00161
Device Sequence Number11046540
Product Code NEY
UDI-Device Identifier10884521189546
UDI-Public01108845211895461717010710S5AG002X
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2020
Device Model NumberCA20L1
Device Catalogue NumberCA20L1
Device Lot NumberS5AG002X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2016
Initial Report FDA Received Date03/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1